Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Any Medications Make Neuropathy Worse

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Peripheral Neuropathy, it is getting worse!

I am a long term survivor (positive in 86 and AIDS diagnosis in 1991.) I had problems with peripheral neuropathy back when I was taking ddI, d4T, ddc and hydroxy urea. It went away about a year after going off of the hydroxy urea and the D drugs....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Peripheral neuropathy remains a frustrating problems for many patients.I assume you have seen a neurologist and /or pain clinic to try to optimize pain control and look for any complicating factors? In some cases I have tried (if possible) to switch... Read more »

NEUROPATHY

THE DOCTOR SAID I HAVE A NEUROPATHY LIKE, PERINEAL NEUROPATHY. MY RIGHT FOOT DOES NOT RESPOND UP, I HAVE TO LIFT IT UP FROM THE KNEE. MY RIGHT FINGERS TINGLE ALL THE TIME. I HAVE NO PAIN. WILL THIS GET WORSE? SIGNED TOM...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
It is hard to say. It may depend on whether this condition is related to HIV disease, medications, or something else. You may want to consult a neurologist.MH... Read more »

Neuropathy recovery

I am a huge fan of this web site and appreciate all the wonderful advice from the Doctors! I have had severe neuropathy for the past three years and it is getting worse. I do not have any other factors that has been mentioned to worsen my condition....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Some neuropathy seems to not get better. There are some new developments in the treatment of neuropathy. N acetyl carnitine and prosaptide 0 A nerve growth factor) are being studied by the ACTG and a high potency form of capsaicin is being studied... Read more »

Neuropathy and resistance to Elavil?

My partner has been taking 12.5mg of Elavil for neuropathy for about 4 months now. Initially that low dose was sufficient, but over the past month he has been having problems again (more pain/sensitivity). We increased the elavil to 25mg/day for...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
Once I've made sure that the person is not on any medications that might make neuropathy worse (like d4T, ddI or dapsone), my usual approach is to continue to increase the tricyclic (amitriptyline/Elavil) by 25 mg at a time until there is a... Read more »
Connect With Others

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
dear jackie blue,
my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months.
should i need to keep testing until one year....
as im very stressed out.i recently took dna pcr to try to end all of this... Read more »

MYELOPATHY/NEUROPATHY

Posted by Kipling, 2 Replies
I was diagnosed with Aids April 2000. I was very sick at
the time during the 8 and a 1/2 weeks I was hospitalized.
The virus attacked my spine and I am now living with a spinal disease called myelopathy which enables me to walk. I also developed... Read more »

is aids way worse than hiv

Posted by Anonymous, 3 Replies
everything i read or at least the best news relates to hiv it says nothing about AIDS. Read more »

Just keeps getting worse

Posted by Anonymous, 3 Replies
Well things just keep getting worse. After being diagnosed in Dec 01, managed to not have to take meds unitl this past Feb. Started with Trizivir and Sustiva, ok I said to myself, three pill per day, not to bad to having to get use to. Well, the... Read more »